1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Canafliglozin side effects.......a question for the ladies on here

Discussion in 'Other Diabetic Medications' started by chocoholicnomore, Jun 7, 2017.

  1. chocoholicnomore

    chocoholicnomore Type 2 · Well-Known Member

    Messages:
    618
    Likes Received:
    96
    Trophy Points:
    68
    I've been taking canafliglozin for quite a while now. Had repeated bouts of thrush in the beginning (a known side effect) but now under control most of the time. Got hba1c down from 88 to 64 so it seems to be working. I have another female problem though. I'm on the contraceptive tablet where you don't get any periods. Been on it for 10 years with no problems. However, I've been getting irregular bleeding quite often and with no pattern. Can last anywhere from 1 day to 3 weeks and is totally unpredictable. I've had hormone tests confirming it's not the menopause yet. Had pelvic scan and internal uterus scan today and all was normal....... which got me thinking. Canafliglozin is a relatively new drug with unknown side effects. I'm wondering if this intermittent bleeding could somehow be a side effect as I think the bleeding may have started around the same time as the drug although I can't be sure.
    Just wondering if any other women have experienced this? Would be interested in any comments around this issue. Thanks in advance
     
  2. Contralto

    Contralto Other · Well-Known Member

    Messages:
    4,994
    Likes Received:
    5,298
    Trophy Points:
    198
    Side effects

    https://www.drugwatch.com/invokana/
    Hae you been tested for PCOS?

    http://www.pcosaa.org/pcos-symptoms/

    Have you been tested for Shehan's ?

    http://www.mayoclinic.org/diseases-conditions/sheehans-syndrome/home/ovc-20264393

    Has anyone suggested mycostatin or nystatin for the thrush?

    Has the thrush been tested (could be from several causes) ?
     
  3. Apple lover

    Apple lover HCP · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    41
    no its not likely to be caused by the Canafliglozin. Talk with your doctor
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook